Aa
A
A
A
Close
Pregnancy Community
72.3k Members
349601 tn?1219809462

IS THE DOC MESSING UP MY PREGNANCY CHANCES??

OK so in feb 2006 i had a miscarriage and then again in april 2007, me and my husband have been ttc since about July 07 with no progress, then in september i missed my period and thought for sure i was pregnant. took a test about 2 weeks later came back BFN, i was very disappointed, but then in Oct i missed my period again took a test... BFN. so I went to the dr and he said it was stress and gave me some pills to get my period started then he said it would help me get pregnant. these pills are Medroxyprogesterone 10 mg. So i started taking them when he told me to, i got my period so me and my husband started ttc again...well about 4 dpo i started spotting, and a few days later i was getting sick and feeling light headed all the time and just wanted to lay down. I thought maybe i was pregnant and was getting early symptoms. well i wanted to google the meds that the dr gave me just to see what they do and how they work. as im doing this research I find out that it has been proven that these meds cause birth defects in the babys genitals when taken and it is recommended that a dr not proscribe this medication! I have been taking these pills for a month! I called my dr and was almost crying asking him why he didnt tell me htis could happen, he said that alot of drs proscribe this for women who are having problems getting pregnant. Then he said and i quote " isnt is better to have a baby with a defect that can be easly fixed then not having a baby at all, since you cant have babys on your own i thought you would be happy"!! I couldnt believe that. I dont know what to do know, I dont want my baby to have a defect!I want to have a perfect healthy baby. my last period was on november 12 and I have about a 30 day cycle. has anyone else taken this med?
2 Responses
347484 tn?1213309338
Doctors really don't have a lot of pharmaceutical knowledge, not as much as a pharmacist. They are constantly prescribing stuff that they shouldn't, that isn't even FDA approved or has been proven to harm people and unborn babies.

Stop taking the drug and find a new doctor.

I want to tell you something I learned recently. If something were to be wrong with your baby because of meds, your body will naturally abort the baby (miscarriage) to protect you. That m/c would happen within the first 12 weeks. There are people who do lethal doses of drugs and alcohol in the early stages of pregnancy and go on to have healthy babies (WHEN they stop taking them). In the early stages of pregnancy (within five days of conception) your baby is sort of "protected" from things you're doing. There are women who got pregnant drunk and freak out because of what "might" be wrong with baby, and nothing ends up being wrong.

You have the knowledge now, so don't take the meds. If you are pregnant, ask for tests later to determine if something might be wrong. You'd have to take a lot of meds, over a long period of time for the baby to absorb it and for it to affect them.
348985 tn?1205241625
i never took the drug you did, but i do have a good story for you.  When I was pregnant with my twins, before I knew, I was taking depakote.  It is known to cause bad birth defects.  While my twins were preemie...for different reasons...they have no birth defects whatsoever.  So I am praying all will be well with you baby, if you are indeed pregnant.
Have an Answer?
Top Pregnancy Answerers
13167 tn?1327197724
Austin, TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get information and tips on how to help you choose the right place to deliver your baby.
Get the facts on how twins and multiples are formed and your chance of carrying more than one baby at a time.
Learn about the risks and benefits of circumcision.
What to expect during the first hours after delivery.
Learn about early screening and test options for your pregnancy.
Learn about testing and treatment for GBS bacterium.